I started 25mg of Zoloft 1 week ago. I actually felt calm and not depressed. Today I started crying and feeling so depressed. How long does Zoloft take to work? Please any info would be so appreciated
How long does Zoloft take to work?
20 Aug 2007
Talk to your doctor about this. The same thing happened to me and my doctor increased my zoloft till I was at a dosage that was right for me. It takes about 3 weeks for zoloft to take its full effect. I am now on 150mg and I feel alot better. It is also pretty important to take it at the same time every day. Hope this helps.
23 Aug 2007
Just give it a little time. I took Zoloft 25 mg, but had to be a largers dosage for me. Once it takes effect your will feel sooo much better. The crying spells and depression will almost diminish. You will feel on an even boundary and not much will bother you..But it takes a little time and also you made need to increase dosage. I found out that 100 works best for me, but that was over time..I went from 25 to 50..Good Luck. Hang in there. Ella
24 Aug 2007
Sounds like you have already had some good advice. I have been on Zoloft myself for many years and 200MG was the dosage that I found worked the best. It can take awhile, unfortunately, and that is the problem with most of the antidepressants. To me 25MG seems like a pretty small amount, but everyone is different and sometimes the reason for a smaller dosage is to ease you into the side effects. I always looked at it like this, is I am feeling side effects the drug must be doing something. I wish you luck and just remember a few weeks really isn't too much of an inconvenience when you have so much to gain. God Bless! :)
25 Aug 2007
Just as the others have said... it can take as long as 4 weeks to fully get into your system. However, the dosage you have may be too low. My Doctor said that up to 250mg/day still isn't that bad... so, I guess it also depends on your tolerance. Have you tried other meds, as well?? I went through Lexapro, etc. before finding relief with Zoloft. He did have to up mine from 50mg/day to 100mg/ day--and that worked wonders!!
Hang in there! You'll have good days and bad days until it's the correct dosage!
4 Sep 2007
I have been on zoloft for almost 2yrs i found at first i was feeling a little upset too.What you need to do is get with your doctor and see what he recommends.My Doctor increased my dose from 50 to 100 and i started feeling a little better and after about 4wks i went to 150mg per day in the evening and it has really done wonders for me sometimes you don't realize it but close family members or friends start to see a big difference in you and that's how i found the right dosage for me.So get with your doctor and give it time to work and he will probably adjust you up a little until you find your right dosage.Just hang in there once you get dialed in you will feel much better and so will others close to you.Best of luck montenac.
7 Nov 2007
although drugs work differently for each and every single individual, i doubt very seriously that the zoloft was making any difference in how you were feeling that quickly. Zoloft is a class of drug know as a SSRI or Selective Seratonin Reuptake Inhibitor because it selectively takes seratonin receptors and makes it impossible for them to absorb seratonin in the brain. Seratonin along with several other receptors in the brain are responsible for making us happy, sad, depressed, manic, suicidal, although it is very very unlikely that zoloft was making you happy that quickly it would also not make you sad that quickly either.You might have another underlying disease maybe like bi-polar along with the depression but only a medical professional can tell for sure. I am bi-polar and have been on all the drugs including zoloft for more than 25 years (not zoloft) I take Depakote and it keeps me right as rain.
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
thank you for your time, i should have asked my question diff. i had side effects on zoloft, i have been off zoloft for 11 months and the effects ...
2 answers • 18 Jan 2010
... off work on short term disability. I was already taking Zoloft 50mg, but my doc upped that to 200mg and just added 12.5mg of Seroquel to boost ...
6 answers • 1 Aug 2011
my friend takes zoloft and has been takin it for years and i waz wondering could some of the physical issues be a side effect from it like hard to ...
2 answers • 24 Nov 2011
Hi, I was on Lexapro for 3 years; the doctor switched me back to Zoloft three weeks ago. First week he cross tapered; second week 100 mgs, and third ...
4 answers • 12 Sep 2014